Hail, Troup
- When
- August 15, 9:40 PM EST
- Where
- Troup County, West Pt
- Measured
- 0.75 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.867, -85.183
The Troup County 911 Center reported penny-sized hail.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 15, 7:45 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 845 PM EDT MON AUG 15 2005 .DISCUSSION...UPPER RIDGE WILL OSCILLATE OVER THE AREA THROUGH MID-WEEK...THEN FLATTEN THU-FRI AS DEEP FALL-LIKE UPPER TROUGH DEVELOPS OVER THE GREAT LAKES REGION. HEIGHTS STAY FAIRLY HIGH WITH WARM TEMPS ALOFT THROUGH WED. THIS WILL TEND TO MINIMIZE SHRA/TSRA DEVELOPMENT TUE-WED. WOULD EXPECT COVERAGE TUE TO BE SIMILAR TO TODAY AND VERY DIURNAL...DISSIPATING PRETTY MUCH COMPLETELY SHORTLY AFTER SUNSET. SLIGHTLY BETTER COVERAGE POSSIBLE ON WED AS UPPER RIDGE SINKS A LITTLE FURTHER SOUTH. BY THU...WESTERLIES BEGIN TO ENCROACH ON THE NORTHERN SECTIONS OF THE STATE AND A SIGNIFICANT SHORT WAVE RIDES EAST THROUGH THE TN VALLEY. BY FRI-SAT...THE UPPER LEVEL TROUGH BEGINS TO DEEPEN SIGNIFICANTLY ACROSS THE NE U.S....WHICH IF TRUE...WILL RESULT IN A COLD FRONT PUSHING SE TOWARD THE GA/FL BORDER. ALWAYS LEERY IN BELIEVING THIS IN THE FACE OF SUCH A LARGE/WIDESPREAD UPPER HIGH. WILL HAVE TO WATCH LATER RUNS FOR CONSISTENCY. ALSO NOTED THAT HEAT INDICES IN THE S-SE COUNTIES ARE APPROACHING CRITICAL VALUES IN THE AFTERNOONS. LATER SHIFTS WILL NEED TO WATCH THIS. FOR NOW...WILL JUST HIGHLIGHT IN THE ZONES. DEWPOINTS IN THE MID 70S WITH HIGHS IN THE MID 90S ARE EXPECTED NEXT TWO DAYS CSG-MCN-AGS AND SOUTHWARD. && .UPDATE...JUST SOME MINOR CHANGES FOR THE UPDATE TO FRESHEN GRIDS FIRST TWO PERIODS. SET POPS TO MORE UNIFORM VALUES...WITH 30 PERCENT DAY AND 10 PERCENT NIGHT FOR TONIGHT AND TUE. AS NOTED ABOVE...EXPECT ALL ACTIVITY TO DISSIPATE BEFORE MIDNIGHT...WITH IT LIKELY BEING NOON OR LATER TUESDAY BEFORE MUCH OF ANYTHING DEVELOPMENT. COVERAGE TUE WILL ONLY BE SLIGHTLY BETTER THAN ISOLATED. TEMPS LOOK GOOD...ALTHOUGH DID RAISE MIN TEMPS A DEGREE OR TWO IN URBAN AREAS FOR TONIGHT. NO OTHER SIGNIFICANT CHANGES MADE AT THIS TIME. && .AVIATION...IT APPEARS PRECIPITATION WILL BE ISOLATED THIS EVENING. WITH BOUNDARY LAYER WELL MIXED AND WITH SUCH LIGHT WINDS...IT WOULD SEEM THAT LOW CEILINGS ARE UNLIKELY IN THE MORNING. WILL GO WITH MVFR VISIBILITIES...THOUGH...WITH RESTRICTIONS MORE FROM HAZE THAN FOG. OVERNIGHT SHOULD BE BENIGN WITH NO SIGNIFICANT CLOUDINESS AND WITH JUST A FEW AREAS WITH VISIBILITIES 5 MILES IN HAZE. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 73 92 73 91 / 20 30 20 40 ATHENS 73 93 73 92 / 20 30 20 40 GAINESVILLE 71 91 71 89 / 20 40 30 40 ROME 73 96 74 94 / 20 40 30 40 COLUMBUS 75 95 76 94 / 20 30 20 30 MACON 73 94 75 94 / 20 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 19/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT MON AUG 15 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 600 AM EDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA... .SYNOPSIS... WEAK HIGH PRESSURE WILL CONTINUE OVER SOUTH AND CENTRAL GEORGIA TODAY. LOW LEVEL TROPICAL MOISTURE WILL CONTINUE OVER THE STATE AS WELL. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL UP TO 2 INCHES. THE BEST TIME FOR THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... WITH TROPICAL LOW LEVEL MOISTURE CONTINUING OVER THE AREA...NORTH AND CENTRAL GEORGIA CAN EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TODAY. THERE WILL BE SOME DRYING IN THE MID LEVELS OF THE ATMOSPHERE WHICH SHOULD HELP TO KEEP ANY CONVECTIVE DEVELOPMENT BELOW SEVERE LIMITS. MARGINAL INSTABILITY WILL ALSO PREVAIL TODAY WITH CAPES NEAR 1000 AND LIFTED INDICES IN THE MINUS 2 TO MINUS 3 RANGE. THIS WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP WITH SOME STORMS PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 607 PM EDT MON AUG 15 2005 GAZ001-152230- 607 PM EDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS IN DADE COUNTY UNTIL 630 PM EDT... AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEW ENGLAND...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS DADE COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRENTON AND CLOUDLAND STATE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 630 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 654 PM EDT MON AUG 15 2005 GAZ093-152330- 654 PM EDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MACON COUNTY UNTIL 730 PM EDT... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MONTEZUMA...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MACON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 730 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 721 PM EDT MON AUG 15 2005 GAZ092-093-160000- 721 PM EDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SCHLEY AND MACON COUNTIES UNTIL 800 PM EDT... AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FOUNTAINVILLE...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SCHLEY AND WESTERN MACON COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FOUNTAINVILLE...ELLAVILLE...AND LACROSSE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 757 PM EDT MON AUG 15 2005 GAZ091-102>104-160030- 757 PM EDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SUMTER... WEBSTER...STEWART AND MARION COUNTIES UNTIL 830 PM EDT... AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 12 MILES EAST OF FRIENDSHIP TO DRANEVILLE...MOVING SOUTHWEST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SUMTER...WEBSTER...STEWART AND MARION COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 830 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 832 PM EDT MON AUG 15 2005 GAZ103-160115- 832 PM EDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WEBSTER COUNTY UNTIL 915 PM EDT... AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES SOUTHEAST OF DUMAS TO 5 MILES WEST OF PRESTON...MOVING SOUTHWEST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WEBSTER COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 915 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1004 PM EDT MON AUG 15 2005 GAZ066-160230- 1004 PM EDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FREQUENT LIGHTNING AND WIND GUSTS TO 35 MPH FOR TROUP COUNTY UNTIL 1030 PM EDT... AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ABBOTTSFORD...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL AFFECT THE NORTH END OF WEST POINT LAKE. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1030 PM EDT. RAB
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
The Troup County 911 Center reported penny-sized hail.
The Troup County 911 Center reported that one tree was blown down by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475513, 5475514.